MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIB SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH GMRS PROXIMAL TIB SML; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 64953101
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 09/17/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the customer that "small gmrs femoral component experienced polyethylene wear failure of the bumper axle bushings.Some wear was observed on the small gmrs femoral component and the small gmrs rotating component.Fretting corrosion was observed on the trunnion and taper of the 40mm gmrs extension piece linking the small gmrs proximal tibia and kotz to gmrs adaptor.The extension piece was easy to remove from the adaptor but extremely difficult to remove from the proximal tibia.Blackened flakes observed at tibial trunions." patient presented with instability of the knee 15 years after the components were implanted.
 
Additional Manufacturer Narrative
An event regarding instability/wear involving a gmrs tibial component was reported.The event was not confirmed.Method & results: -product evaluation and results: the reported devices were not returned; however photographs were provided for review.The photographs show the femoral, tibial, and rotating components after explantation.The poly bearing components appear fractured and/or worn.There is no damage observed on this gmrs tibial component (6495-3-101) in the images provided.-clinician review: no medical records were received for review with a clinical consultant.-product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to instability and wear of various components.The reported devices were not returned; however photographs were provided for review.The photographs show the femoral, tibial, and rotating components after explantation.The poly bearing components appear fractured and/or worn.There is no damage observed on this gmrs tibial component (6495-3-101) in the images provided.Further information such as return of the devices, pathology reports, pre- and post-operative x-rays and the revision operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
No new information.

Brand Name
GMRS PROXIMAL TIB SML
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23334677
Report Number0002249697-2025-01132
Device Sequence Number16105199
Product Code KRO
UDI-Device Identifier07613327048919
UDI-Public07613327048919
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K023087
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2014
Device Catalogue Number64953101
Device Lot NumberJC4502U
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/23/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale